Alert archive / Illinois / Winter Storm Warnings in 2016
Winter Storm Warning 4, NWS Chicago, IL
NWS Chicago, IL issued this winter storm warning at Dec 4, 2016, 11:14 AM CST for DeKalb County, Lee County, Ogle County, Illinois. It was in force for 7 hr. 3 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Dec 4, 2016, 11:14 AM CST (17:14 UTC)
- Expired
- Dec 4, 2016, 6:00 PM CST
- In force
- 7 hr
- Issued by
- NWS Chicago, IL
Counties DeKalb County, IL, Lee County, IL, Ogle County, IL
The radar
The Chicago radar (KLOT), 93 km from the middle of the area, began a volume at 17:16 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Dec 4, 11:50 AM CST | SNOW 5 | De Kalb, IL | |
| Dec 4, 1:25 PM CST | HEAVY SNOW 6 | De Kalb, IL | STORM TOTAL SO FAR. |
| Dec 4, 1:59 PM CST | HEAVY SNOW 9 | Amboy, IL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 5.2 hours before the alert went out and 118 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 588 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 134 m²/s²
- 0-3 km storm-relative helicity
- 231 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
675 WWUS43 KLOT 041714 WSWLOT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 1114 AM CST SUN DEC 4 2016 ILZ008-010-011-050000- /O.UPG.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ /O.NEW.KLOT.WS.W.0004.161204T1714Z-161205T0000Z/ OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB 1114 AM CST SUN DEC 4 2016 ...WINTER STORM WARNING IN EFFECT UNTIL 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN CHICAGO HAS ISSUED A WINTER STORM WARNING FOR HEAVY SNOW...WHICH IS IN EFFECT UNTIL 6 PM CST THIS EVENING. THE WINTER WEATHER ADVISORY IS NO LONGER IN EFFECT. * TIMING...SNOW WILL CONTINUE THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * SNOW ACCUMULATIONS...4 TO 9 INCHES. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN ONE HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ003-004-019-032-050000- /O.CON.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ WINNEBAGO-BOONE-LA SALLE-LIVINGSTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OTTAWA...PONTIAC 1114 AM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...HEAVY SNOW WILL CONTINUE THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN ONE HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ005-006-012>014-020>023-INZ001-002-050000- /O.CON.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- LAKE IN-PORTER- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO 1114 AM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE TO INCREASE IN INTENSITY THROUGH MIDDAY...AND SHOULD BEGIN TO TAPER AROUND EARLY EVENING. * SNOW ACCUMULATIONS...2 TO 5 INCHES OF WET SNOW. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN A HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS...SUCH AS THE IMMEDIATE SUBURBS OF THE CITY OF CHICAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BMD
2 follow-up statements
454 WWUS43 KLOT 042035 WSWLOT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 235 PM CST SUN DEC 4 2016 ILZ008-010-011-050000- /O.CON.KLOT.WS.W.0004.000000T0000Z-161205T0000Z/ OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB 235 PM CST SUN DEC 4 2016 ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * SNOW ACCUMULATIONS...4 TO 9 INCHES. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN ONE HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER STORM WARNING FOR HEAVY SNOW MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT... FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. && $$ ILZ003-004-019-032-050000- /O.CON.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ WINNEBAGO-BOONE-LA SALLE-LIVINGSTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OTTAWA...PONTIAC 235 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH LATE THIS AFTERNOON OR EARLY EVENING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN ONE HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ ILZ005-006-012>014-020>023-INZ001-002-050000- /O.CON.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- LAKE IN-PORTER- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO 235 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY REMAINS IN EFFECT UNTIL 6 PM CST THIS EVENING... * TIMING...SNOW WILL CONTINUE THROUGH EARLY EVENING. * SNOW ACCUMULATIONS...3 TO 7 INCHES. * MAIN IMPACT...SLIPPERY CONDITIONS ARE EXPECTED ON UNTREATED SURFACES CREATING HAZARDOUS TRAVEL. * OTHER IMPACTS...VISIBILITY MAY FALL TO LESS THAN A HALF MILE AT TIMES CAUSING AN ADDITIONAL TRAVEL HAZARD. * NOTE...IMPACTS MAY BE MITIGATED BY MILD ROAD TEMPERATURES ON HEAVILY TRAVELED ROADS...SUCH AS THE IMMEDIATE SUBURBS OF THE CITY OF CHICAGO. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WINTER WEATHER ADVISORY FOR SNOW MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. && $$ BMD
453 WWUS43 KLOT 042358 WSWLOT URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE CHICAGO IL 558 PM CST SUN DEC 4 2016 ILZ008-010-011-050100- /O.EXP.KLOT.WS.W.0004.000000T0000Z-161205T0000Z/ OGLE-LEE-DE KALB- INCLUDING THE CITIES OF...OREGON...DIXON...DEKALB 558 PM CST SUN DEC 4 2016 ...WINTER STORM WARNING WILL EXPIRE AT 6 PM CST THIS EVENING... $$ ILZ003-004-019-032-050100- /O.EXP.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ WINNEBAGO-BOONE-LA SALLE-LIVINGSTON- INCLUDING THE CITIES OF...ROCKFORD...BELVIDERE...OTTAWA...PONTIAC 558 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... $$ ILZ005-006-012>014-020>023-INZ001-002-050100- /O.EXP.KLOT.WW.Y.0008.000000T0000Z-161205T0000Z/ MCHENRY-LAKE IL-KANE-DUPAGE-COOK-KENDALL-GRUNDY-WILL-KANKAKEE- LAKE IN-PORTER- INCLUDING THE CITIES OF...WOODSTOCK...WAUKEGAN...AURORA...ELGIN... WHEATON...CHICAGO...OSWEGO...MORRIS...JOLIET...KANKAKEE...GARY... VALPARAISO 558 PM CST SUN DEC 4 2016 ...WINTER WEATHER ADVISORY WILL EXPIRE AT 6 PM CST THIS EVENING... ACCUMULATING SNOW WILL END EARLY THIS EVENING. $$ IZZI
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Chicago, IL wrote its last area forecast discussion before this winter storm warning went out at Dec 4, 9:13 AM CST, 2 hours 1 minute earlier.
Area forecast discussion, Dec 4, 9:13 AM CST, 2 hours 1 minute before
Area Forecast Discussion
National Weather Service Chicago/Romeoville, IL
913 AM CST Sun Dec 4 2016
.UPDATE...
910 AM CST
Overall forecast seems largely on track with snow starting to
fill in across the Chicago metro within the next hour or so and
accumulations already in place across portions of north central
Illinois. Bumped up snow totals a little underneath a band that
set up across Lee County east into northern La Salle County and
southern De Kalb where we could see a narrow corridor of 4-6
inches. Webcams across our western CWA do show some minor
accumulations on side roads so definitely expect some impacts on
the roadways as snow intensity picks up despite the relatively
warm pavement temps.
BMD
&&
.SHORT TERM...
324 AM CST
Through tonight...
Main forecast concerns/challenges are with the expected
accumulating snow over much of northern Illinois and northwest
Indiana this morning into the late afternoon. Main forecast
changes this morning were to increase snowfall amounts and expand
the advisory southeast to now include Livingston/Kankakee counties
in Illinois and Lake/Porter counties in northwest Indiana.
Everything still appears to be on track for the first
accumulating snowfall today. Upper level trough noted on satellite
imagery, with several embedded impulses quickly lifting northeast
into the mid Mississippi Valley. Ahead of this feature, isentropic
ascent is also helping to saturate the column. Although returns
noted on radar, this saturation has not occurred quite yet, with
snow not occurring at this time. Adjusted pops in the near term to
reflect latest trends with upper level support providing the onset
of snow across the far western CWA right around 12Z. This would
include all areas in the west, along the I-39 corridor. Remaining
areas to the east in northern Illinois still on track for right
around a 15z time frame, and then soon there after for areas in
northwest Indiana. Given this noted time line, have adjusted
timing of the advisory, mainly to delay the eastern half until
15z.
As this upper level trough swings through the area later this
morning into the afternoon, expect a transition from light snow to
more moderate intensity snow as large scale ascent really ramps up
ahead of this feature. Most guidance in agreement with the
increase in forcing due to many features coming together, which
include a stout negatively tilted trough and more potential for
instability aloft. Would anticipate many locations across much of
northern Illinois and northwest Indiana to see this ramp up in
snow intensity by midday, and even more so by early to mid
afternoon. This not only includes areas along the I-39 corridor
which was previously noted, but now also includes many areas in
the northern two thirds of the CWA likely centered from just north
of I-88 south to along/south of I-80. In these locations, strong
forcing and more efficient snow production will likely allow for
an increase in snow amounts even into the afternoon when the more
intense snow will be able to offset melting. In the height of the
more intense snow, 18-23Z, am a little concerned that the snow
will come down hard enough to accumulate more on the roadways with
at least slushy conditions possible. All of this and the increase
in snow amounts, feel the advisory is still warranted and worthy
of expansion. Now have snow amounts of 3-5 inches along the I-39
corridor, 2-4 inches elsewhere in the advisory in northern
Illinois and northwest Indiana, and then 1-3 inches across the far
southeast CWA. In this location, rain may briefly mix with snow
but do think forcing will be strong enough even in this location
to help the column/boundary layer to cool to support all snow in
the afternoon. Snow will quickly taper off right around the 00z
time and although some light snow may still be ongoing across the
eastern CWA in the 00-03z period, it will likely be light enough
to not warrant extension of the advisory.
Rodriguez
&&
.LONG TERM...
347 AM CST
Monday through Saturday...
Monday appearing dry/quiet on the backside of this system with
rising heights and building high pressure. Continued WAA will
usher in a warmer airmass but wonder what impact this will have on
high temps with cloud cover possibly lingering and with a snow
pack likely in place. Still keeping an eye on two possible systems
to affect the area during the week. Confidence is still on the
lower side with the first system arriving Monday night into
Tuesday. Timing and placement adding to the low confidence as well
as extent of the airmass which would be in place. Have continued
to limit pops as well as continued to mention both snow and rain.
Much colder airmass still expected later in the week, however,
confidence also remains low with snow potential Wednesday night
into Thursday. Still remains a possibility for snow but with
varying guidance, no change in confidence. Much colder air and
lake effect snow potential will then be concerns through the
remainder of the work week, as well as snow potential returning
CWA wide by the weekend.
Rodriguez
&&
.AVIATION...
For the 12Z TAFs...
Snow is set to impact the terminals today with a period of
moderate to heavy snow. Model agreement is still fairly good at
this point in terms of timing of snow onset and peak snowfall such
that the trends in the TAF are overall fairly good, with minor
tweaks in timing plausible. Expect light snow and MVFR vsbys at
onset to quickly transition to IFR vsbys. LIFR vsbys and even
periods of LIFR cigs are expected in the heavier snow. Model time
height forecasts depict a narrow snow growth region but strong
omega in that region ahead of a potent shortwave. As this wave
approaches, later this morning and early afternoon, this will
combine with impressive isentropic lift to bring a period of
moderate to heavy snowfall rates. Feel that 3/4-1SM vsby is an
accurate representation given that we do not have a deeper snow
growth region, but there is enough of signal to support at least
occasional 3/4sm vsby in the prime period of 18z-23z this
afternoon. Several guidance sources bring 1/2 mile vsbys in for a
time as well, but still some mixed signals as to how long this
will be. Therefore have held onto the 3/4sm but went prevailing as
several sources suggest pretty high confidence in sub 1sm. It is
plausible during the peak period we have 3/4 tempo 1/2 or just
prevailing 1/2 but will let upcoming amendments monitor trends
before hitting it that hard. Also tried to tighten up the timing
of vsby reduction and cig changes corresponding with the latest
high res expect snow onset times.
Snow will generally be of a wet nature with ratios of 10-12:1. It
is always challenging to tell the impacts of the snow on warm
runways this early in the season, but with 2-3" inches or so forecast
in many locations including the urban metro and higher amounts
west, expect that there will be some slushy accums on pavements as
well in the heavier snowfall periods. Winds will be out of the
southeast and generally on the lighter side, transitioning to
southwest as the snow tapers from west to east this evening.
Guidance is mixed on clearing overnight, expected that either it
does not occur or just for a time behind the snowfall and then
fills back in as we warm advect over the snow cover.
KMD
KMD
&&
.MARINE...
301 AM CST
Somewhat benign conditions will be found across the lake to start
the week, with gusty west-northwest taking hold for the latter
half.
High pressure across the Great Lakes and Ohio Valley will move
east today. Meanwhile, a surface pressure trough across the Upper
Midwest will spread east across northern Lake Michigan tonight
into Monday. Another low pressure system will move into the upper
Midwest on Monday as weak high pressure spreads northeast through
the Ohio Valley. Quickly on the heels of the high, another low
will move in a similar fashion from the southern plains to the
Ohio Valley Tuesday. The result of these pressure patterns will be
a shift to west winds tonight and then a return to southwest
Monday and a portion of Tuesday.
Things get more active mid to late week as strong high pressure
will move into the northern plains Wednesday and into the nation's
heartland by early Friday, while low pressure across Ontario will
shift east through Canada and merge with low pressure off the
Canadian maritimes by the weekend. These features allow a strong
cold front to shift across the lake late Tuesday and continue
under gusty wnw winds through at least Friday. Winds to 30 kt
seem a lock, and given the strong cold advection mixing should not
be a problem, but model winds above the surface are not much
higher. Will continue with a mention of gales in the GLF, with the
most likely period late Thursday into early Friday.
KMD
&&
.LOT WATCHES/WARNINGS/ADVISORIES...
IL...Winter Weather Advisory...ILZ003-ILZ004-ILZ005-ILZ006-ILZ008-
ILZ010-ILZ011-ILZ012-ILZ013-ILZ014-ILZ019-ILZ020-ILZ021-
ILZ022-ILZ023-ILZ032 UNTIL 6 PM Sunday.
IN...Winter Weather Advisory...INZ001-INZ002 UNTIL 6 PM Sunday.
LM...NONE.
&&
VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE)
FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSCHICAGO
WWW.TWITTER.COM/NWSCHICAGO
WWW.YOUTUBE.COM/NWSCHICAGOHazardous weather outlook, Dec 4, 4:50 AM CST, 6 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL 450 AM CST SUN DEC 4 2016 ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019- 051100- WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE- DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON- IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON- 450 AM CST SUN DEC 4 2016 /550 AM EST SUN DEC 4 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS... NORTHEAST ILLINOIS AND NORTHWEST INDIANA. .DAY ONE...TODAY AND TONIGHT. WEATHER HAZARDS EXPECTED: ELEVATED SNOW RISK. DISCUSSION: THE FIRST SNOW ACCUMULATION OF THE SEASON WILL OCCUR DURING THE DAY TODAY OVER MUCH OF THE AREA. HIGHEST AMOUNTS OF THREE TO FIVE INCHES ARE ARE POSSIBLE NORTH OF THE INTERSTATE 80 CORRIDOR. SOME ACCUMULATION ON ROADWAYS IS FAVORED IN THIS AREA THAT WILL LIKELY RESULT IN SOME HAZARDOUS TRAVEL. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. MONDAY AND TUESDAY... LIMITED SNOW RISK. WEDNESDAY THROUGH FRIDAY... LIMITED EXCESSIVE COLD RISK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT. HOWEVER...SNOWFALL REPORTS ARE WELCOME. && LMZ740>745-051100- WINTHROP HARBOR TO WILMETTE HARBOR- WILMETTE HARBOR TO NORTHERLY ISLAND- NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY- GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY- 450 AM CST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. TUESDAY THROUGH FRIDAY... HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE LIKELY. && LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868- 870-872-874-876-878-051100- LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH FOX ISLAND 5 NM OFFSHORE- LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI- LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM TWO RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID LAKE- LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO MID LAKE- 450 AM CST SUN DEC 4 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE MICHIGAN. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. GALES ARE POSSIBLE THURSDAY AND FRIDAY. && RODRIGUEZ VISIT US AT HTTP://WEATHER.GOV/CHICAGO (ALL LOWERCASE) FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT: WWW.FACEBOOK.COM/NWSCHICAGO WWW.TWITTER.COM/NWSCHICAGO WWW.YOUTUBE.COM/NWSCHICAGO
In the hours before
Local storm report, Dec 4, 9:00 AM CST, 2 hours 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
900 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0857 AM SNOW SOMONAUK 41.63N 88.68W
12/04/2016 E0.5 INCH LA SALLE IL PUBLIC
SNOW STARTING TO STICK ON ROADS BUT MOST ACCUMULATION ON
ELEVATED SURFACES AND GRASS. SOCIAL MEDIA.
&&
CLocal storm report, Dec 4, 10:31 AM CST, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1031 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0950 AM SNOW SOMONAUK 41.63N 88.68W
12/04/2016 E1.3 INCH LA SALLE IL PUBLIC
LIGHT SNOW CURRENTLY. SOCIAL MEDIA.
&&
CLocal storm report, Dec 4, 10:44 AM CST, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1044 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1043 AM SNOW BYRON 42.13N 89.26W
12/04/2016 E2.4 INCH OGLE IL PUBLIC
SOCIAL MEDIA.
&&
CLocal storm report, Dec 4, 10:55 AM CST, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1055 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 1 ESE AMBOY 41.71N 89.32W
12/04/2016 M0.0 INCH LEE IL COCORAHS
SNOW FALL IN 4 HOURS.
&&
CLocal storm report, Dec 4, 10:56 AM CST, 18 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1056 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1050 AM SNOW 1 ESE AMBOY 41.71N 89.32W
12/04/2016 M6.0 INCH LEE IL COCORAHS
SNOW FALL IN 4 HOURS.
&&
CLocal storm report, Dec 4, 10:57 AM CST, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
1057 AM CST SUN DEC 04 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1056 AM SNOW BATAVIA 41.85N 88.30W
12/04/2016 M1.4 INCH KANE IL TRAINED SPOTTER
TOTAL SO FAR.
&&
CNearby
Winter Storm Warnings in Illinois, 2016Every winter storm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.